Stochastic reachability analysis for the hypersonic re-entry problem

Amit Jain, Damien Guého, Puneet Singla, Maruthi Akella

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

In this paper, a computationally efficient approach is presented to enable onboard computation of reachability sets for the hypersonic re-entry problem. The main idea is to consider the bounded control variables as random variables and represent the reachability sets as the level sets of the state probability density function. A main advantage of such an approach is that it provide not only the boundary of the reachability set but it also characterizes the probability distribution of state variable due to variation in control input. The computation of state density function due to variation in control input at each time is made tractable by computing desired order statistical moments of state density function at each time. Conjugate Unscented Transform (CUT) algorithm is used to compute the moment generating function. Finally, a prototype model of the hypersonic re-entry problem is considered to show the efficacy and utility of the proposed ideas.

Original languageEnglish (US)
Title of host publicationSpaceflight Mechanics 2019
EditorsFrancesco Topputo, Andrew J. Sinclair, Matthew P. Wilkins, Renato Zanetti
PublisherUnivelt Inc.
Pages2455-2476
Number of pages22
ISBN (Print)9780877036593
Publication statusPublished - Jan 1 2019
Event29th AAS/AIAA Space Flight Mechanics Meeting, 2019 - Maui, United States
Duration: Jan 13 2019Jan 17 2019

Publication series

NameAdvances in the Astronautical Sciences
Volume168
ISSN (Print)0065-3438

Conference

Conference29th AAS/AIAA Space Flight Mechanics Meeting, 2019
CountryUnited States
CityMaui
Period1/13/191/17/19

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Aerospace Engineering
  • Space and Planetary Science

Cite this

Jain, A., Guého, D., Singla, P., & Akella, M. (2019). Stochastic reachability analysis for the hypersonic re-entry problem. In F. Topputo, A. J. Sinclair, M. P. Wilkins, & R. Zanetti (Eds.), Spaceflight Mechanics 2019 (pp. 2455-2476). [AAS 19-468] (Advances in the Astronautical Sciences; Vol. 168). Univelt Inc..